Can a person with vitiligo inject Botox?

I'm a 29 years girl with vitiligo disorder it began about 6 month ago . The white patches are not apearing on my face. Id like to inject botox on my forehead wrinkles and also inject fillers for smile lines around my mouth . Is it dangerous for me to inject botox or even fillers to my face? I really need to inject.

Doctor Answers 6

Botox and Vitiligo

There is no interaction between Botox and vitiligo.Enjoy your treatment results.Just be sure to go to a Board certified Dermatologist or Plastic Surgeon.

Houston Dermatologic Surgeon
5.0 out of 5 stars 29 reviews

Vitiligo and Botox, No Association!

There is no association that i know of between vitiligo and botox. I suggest you see an expert for treatment.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Can a person with Vitiligo have botox

Having vitiligo is not a contraindication to getting botox treatments.  Botox is a purified protein injected into muscles to temporarily relax them.  Having juvederm injections should be fine but make sure you see a board certified plastic surgeon for the treatment.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Botox/Fillers with Vitiligo

I don't believe there is any problem with having Botox or fillers if someone has Vitiligo. In fact I think most doctors would feel very comfortable, including myself in giving the injections of Botox or Fillers to patients with vitiligo.  In general, physicians will screen for a history of neuromuscular disorders and autoimmune diseases.
Please consult a professional in your area.

Botox and vitiligo

Thank you for your question Botox is a purified protein used to address wrinkles associated with facial expression. Vitiligo is a condition characterized by the appearance of patches on the skin with pigment loss. Vitiligo is not a contraindication to receiving Botox injections. But just how insults such as injections can trigger hyperpigmentation on the skin, there is the possibility of depigmentation. Please consult with a doctor for specific recommendations.  Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Botox and vitiligo

Thank you for asking about your Botox injections.
  • Botox should not affect your vitiligo - it is injected under the skin, not into it.
  • Since vitiligo however is an auto-immune disorder and it is possible skin injections of any kind might trigger loss of pigmentation, I suggest you see a plastic surgeon for treatment and -
  • Have an initial test treatment to be sure -
  • A good place would be the upper forehead where your hair could hide an unwanted reaction.
Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.